Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 68, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 13, 2010, 5:56 PM CDT for Cass County, Ransom County, Richland County, North Dakota. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 13, 2010, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Cass County, ND, Ransom County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 103 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:18 PM CDT | HAIL 1.5 | 5 E Enderlin, ND | |
| Jul 13, 7:02 PM CDT | FUNNEL CLOUD | 3 E Kindred, ND | LOCATED 1 MILE WEST OF INTERSECTION OF COUNTY HIGHWAY 17 AND STATE HIGHWAY 46 |
| Jul 13, 7:10 PM CDT | FUNNEL CLOUD | 3 E Kindred, ND | LOCATED 1 MILE WEST OF INTERSECTION OF COUNTY HIGHWAY 17 AND STATE HIGHWAY 46 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
153
WFUS53 KFGF 132256
TORFGF
NDC017-073-077-140000-
/O.NEW.KFGF.TO.W.0068.100713T2256Z-100714T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
556 PM CDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHWESTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 700 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED NEAR ENDERLIN...OR 28 MILES SOUTHEAST OF VALLEY CITY...
MOVING TO THE EAST AT 25 MPH.
* THE TORNADIC STORM WILL BE NEAR...
VENLO AROUND 605 PM CDT.
LEONARD AROUND 625 PM CDT.
BARRIE AROUND 635 PM CDT.
DAVENPORT AROUND 640 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE KINDRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4649 9774 4663 9774 4663 9769 4672 9769
4673 9768 4673 9693 4645 9694
TIME...MOT...LOC 2256Z 272DEG 26KT 4663 9755
$$
HOPKINS2 follow-up statements
121 WWUS53 KFGF 132327 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 627 PM CDT TUE JUL 13 2010 NDC017-073-077-140000- /O.CON.KFGF.TO.W.0068.000000T0000Z-100714T0000Z/ RANSOM ND-RICHLAND ND-CASS ND- 627 PM CDT TUE JUL 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CASS... NORTHWESTERN RICHLAND AND NORTHEASTERN RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 700 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF LEONARD...OR 29 MILES SOUTHWEST OF FARGO...MOVING TO THE EAST AT 25 MPH. IN ADDITION...AT 620 PM BASEBALL SIZE HAIL WAS REPORTED 6 MILES NORTHEAST OF SHELDON WITH THIS STORM. THE TORNADIC STORM WILL BE NEAR... BARRIE AROUND 635 PM CDT. DAVENPORT AROUND 640 PM CDT. KINDRED AROUND 645 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4645 9694 4650 9741 4673 9739 4673 9693 TIME...MOT...LOC 2324Z 272DEG 26KT 4662 9726 $$ HOPKINS
217 WWUS53 KFGF 132345 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 645 PM CDT TUE JUL 13 2010 NDC073-132354- /O.CAN.KFGF.TO.W.0068.000000T0000Z-100714T0000Z/ RANSOM ND- 645 PM CDT TUE JUL 13 2010 ...THE TORNADO WARNING FOR NORTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4645 9694 4649 9727 4673 9726 4673 9693 TIME...MOT...LOC 2344Z 272DEG 22KT 4661 9713 $$ NDC017-077-140000- /O.CON.KFGF.TO.W.0068.000000T0000Z-100714T0000Z/ RICHLAND ND-CASS ND- 645 PM CDT TUE JUL 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CASS AND NORTHWESTERN RICHLAND COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 700 PM CDT... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTH OF BARRIE...OR 24 MILES SOUTHWEST OF FARGO...MOVING TO THE EAST AT 25 MPH. THE TORNADIC STORM WILL BE NEAR... DAVENPORT AROUND 650 PM CDT. KINDRED AROUND 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4645 9694 4649 9727 4673 9726 4673 9693 TIME...MOT...LOC 2344Z 272DEG 22KT 4661 9713 $$ HOPKINS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 4:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 455 PM CDT TUE JUL 13 2010 NDZ014-015-024-132245- BENSON ND-EDDY ND-RAMSEY ND- 455 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RAMSEY... SOUTHEASTERN BENSON AND NORTHERN EDDY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES NORTHWEST OF NEW ROCKFORD...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL BE NEAR... SHEYENNE AROUND 505 PM CDT. OBERON AROUND 510 PM CDT. WARWICK...TOKIO AND FORT TOTTEN AROUND 545 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RITTERLING
Local storm report, Jul 13, 5:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NW LITCHVILLE 46.71N 98.27W
07/13/2010 E1.50 INCH BARNES ND PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 65 min |
| Jul 13, 4:01 PM CDT | Tornado Warning | FGF | Barnes | 59 min |
| Jul 13, 4:47 PM CDT | Flash Flood Warning | FGF | Barnes | 6 hr |
| Jul 13, 4:56 PM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 64 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 64 min |
| Jul 13, 6:56 PM CDT | Tornado Warning | FGF | Cass, Richland | 64 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.